• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

MAUDE Adverse Event Report: GENZYME CORPORATION SYNVISC ACID, HYALURONIC, INTRAARTICULAR

  • Print
  • Share
  • E-mail
-
Super Search Devices@FDA
510(k) | DeNovo | Registration & Listing | Adverse Events | Recalls | PMA | HDE | Classification | Standards
CFR Title 21 | Radiation-Emitting Products | X-Ray Assembler | Medsun Reports | CLIA | TPLC
 

GENZYME CORPORATION SYNVISC ACID, HYALURONIC, INTRAARTICULAR Back to Search Results
Device Problem Patient-Device Incompatibility (2682)
Patient Problems Fever (1858); Hypersensitivity/Allergic reaction (1907); Muscular Rigidity (1968); Nausea (1970); Rash (2033); Chills (2191); Ambulation Difficulties (2544); Swelling/ Edema (4577)
Event Date 12/10/2021
Event Type  Injury  
Event Description
I was receiving a series of synvisc hyaluronic gel shots in both knees. I received first shots on (b)(6) 2021. I received the second shots on (b)(6) 2021. That night my knees swelled up, then calves, then feet. I had a fever, chills, sweats, and nausea. My knees were so stiff i could barely walk. I took tylenol for fever and benadryl as it seemed like it could be an allergic reaction. I had to sleep downstairs on the sofa for several days. Getting up or down with stiff unbendable knees was extremely difficult. I pretty much slept for 3 days. I did take a home antigen covid test which was negative. Since i received shots on a friday i finally was able to speak to someone at doctor's office on monday. They informed me that everyone else who received shots that week ended up in the hospital. The doctor's office ((b)(6)) has reported issues to the synvisc company. I was told by a pa that there may have been a change made as far as preservative in the gel shots. Looking online i see that synvisc has had issues in the past with bacteria in gel as well as changes to ingredients. It is now (b)(6) 2021 and i am still not walking as well as before the shots and the nausea has lingered. I was not able to eat food normally for about 5 days. The doctor said it could take time to get whatever the bad ingredient is out of my system. I continued to take benadryl as i developed red puffy bumps with blisters on the sides and back of my knees- my left knee especially. At this point the bumps and blisters have dried up. The doctor said multiple lot numbers may be involved. I had received hyaluronic gel shots in my knees without incident for about 15 years but i used to get the brand euflexxa. I am now on (b)(6) and must get synvisc brand. I did get synvisc shots without incident last year. The severe reaction came as a big surprise to me.
 
Search Alerts/Recalls

  New Search  |  Submit an Adverse Event Report

Brand NameSYNVISC
Type of DeviceACID, HYALURONIC, INTRAARTICULAR
Manufacturer (Section D)
GENZYME CORPORATION
MDR Report Key13087552
MDR Text Key282899018
Report NumberMW5106282
Device Sequence Number1
Product Code MOZ
Combination Product (y/n)N
Reporter Country CodeUS
Number of Events Reported1
Summary Report (Y/N)N
Report Source Voluntary
Reporter Occupation Patient
Type of Report Initial
Report Date 12/22/2021
4 Devices were Involved in the Event: 1   2   3   4  
1 Patient was Involved in the Event
Date FDA Received12/23/2021
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No Answer provided

Patient Treatment Data
Date Received: 12/23/2021 Patient Sequence Number: 1
Treatment
10 MG ATORVISTATIN ONCE A DAY ; 2 EYE DROPS FOR GLAUCOMA; 2000 MG VITAMIN D; LUMIGAN ONCE A DAY AT NIGHT ; MULTIVITAMIN; TIMOLOL TWICE A DAY - MORNING AND NIGHT
-
-